Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 239, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2005, 7:49 PM CDT for Bailey County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 1, 2005, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
The radar
The Cannon AFB radar (KFDX), 88 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:38 PM CDT | HAIL 0.88 | Muleshoe, TX | NICKEL HAIL IN MULESHOE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 020050 SVRLUB TXC017-020145- /O.NEW.KLUB.SV.W.0239.050702T0049Z-050702T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 749 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAILEY COUNTY IN NORTHWEST TEXAS * UNTIL 845 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF MULESHOE WILDLIFE REFUGE....OR 20 MILES SOUTHWEST OF MULESHOE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WEST CAMP... MULESHOE WILDLIFE REFUGE....PROGRESS...NEEDMORE AND MULESHOE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3430 10302 3384 10302 3398 10262 3430 10262 $$
2 follow-up statements
000 WWUS54 KLUB 020109 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 807 PM CDT FRI JUL 1 2005 TXC017-020145- /O.CON.KLUB.SV.W.0239.000000T0000Z-050702T0145Z/ BAILEY TX- 807 PM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR BAILEY COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF WEST CAMP...OR 12 MILES SOUTHWEST OF MULESHOE... MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEEDMORE... PROGRESS AND MULESHOE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3430 10302 3384 10302 3398 10262 3430 10262 $$
000 WWUS54 KLUB 020128 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 827 PM CDT FRI JUL 1 2005 TXC017-020145- /O.CON.KLUB.SV.W.0239.000000T0000Z-050702T0145Z/ BAILEY TX- 827 PM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR BAILEY COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULESHOE...MOVING NORTHEAST AT 20 MPH. THERE IS INDICATIONS OF ROTATION IN THIS STORM AND WILL HAVE TO BE WATCHED CLOSELY AS IT INTERACTS WITH AN OUTFLOW BOUNDARY THAT IS MOVING SOUTHWEST ACROSS NORTHERN PORTIONS OF BAILEY COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3430 10302 3384 10302 3398 10262 3430 10262 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:55 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 3:55 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT FRI JUL 1 2005 .SHORT TERM... THE ATMOS APPEARS TO BE GETTING PRIMED FOR ANOTHER ROUND OF TSTMS THIS EVE AND OVERNIGHT ACROSS PORTIONS OF THE SPLNS AND SRN PANHANDLE. AN OLD CDFNT/OUTFLOW BOUNDARY IS APPARENT ON SAT/RADAR/SFC OBS RUNNING FROM NEAR CVS TO ASPERMONT...WITH SLIGHTLY BACKED WINDS TO THE NORTH OF THE BOUNDARY. THIS AND OTHER SUBTLE BOUNDARIES SHOULD HELP TO ENHANCE MOISTURE CONVERGENCE AND LOW LEVEL LIFT ACROSS THE CWA. ADDITIONALLY...WV IMAGERY AND REGIONAL PROFILERS SHOW A SHTWV MOVING THROUGH CO AND NM AT THIS TIME. ALTHOUGH MODEL GUIDANCE HAVE BEEN INCONSISTENT WITH TIMING OF LIFT FROM THIS WAVE...IT SHOULD BE MOVING ACROSS WTX TONIGHT. TSTM DVLPMNT IS ALREADY OCCURRING ACROSS THE MOUNTAINS OF NM. ONE QUESTION IS WHETHER OR NOT ANY STORMS CAN DEVELOP ALONG THE AXIS OF MOISTURE CONVERGENCE/BOUNDARY THRU EARLY EVE...AHEAD OF EXPECTED CLUSTER COMING OFF OF THE HIGHER TERRAIN. IN EITHER CASE...IT APPEARS THAT THE NW COUNTIES WILL HAVE THE GREATEST CHC TO BE THE FIRST TO ENCOUNTER TSTMS AND HAVE TAPERED POPS FROM NW TO SE ACCORDINGLY. TSTM CHCS SHOULD CONTINUE THRU THE NIGHT AS SUBSEQUENT CONVECTION MOVES INTO THE REGION FROM THE NW. 850MB THETA-E AXIS IS FCST TO RUN FROM NE NM INTO CENTRAL TX. ANY ORGANIZED MCS SHOULD MOVE SE THRU THIS AXIS...WITH PRECISE TRACK OR TRACKS HARD TO DISCERN...MODEL GUIDANCE IS CONSISTENTLY FAVORING A TRACK ACROSS THE CDS AREA/ROLLING PLAINS SO HAVE PUT HIGHEST POPS IN THAT REGION. DVLPMNT OF 30+KT SERLY LLJ COUPLED WITH RELATIVELY FAST NW FLOW RESULTS IN VERY STRONG DEEP LAYER SHEAR. THIS ALONG WITH HIGH MUCAPE VALUES ALONG THETA-E AXIS FAVOR STRONG TO SVR TSTMS. HAVE DECIDED TO INTRODUCE SVR WORDING INTO GRIDS FOR TONIGHT...WITH SVR WIND GUSTS AND MARGINALLY SVR HAIL THE PRIMARY THREATS. AFTER THE POSSIBILITY OF LINGERING CONVECTION TOMORROW MORNING EXPECT THAT WE WILL SEE GRADUALLY CLEARING SKIES AND TEMPS WARMING BACK UP INTO THE MID 90S FOR HIGHS SAT AFTN...MUCH LIKE TODAY. .LONG TERM... CURRENT INTRUSION OF MEXICAN MOISTURE UP AND INTO RIDGE SHOULD SLOWLY THIN OUT OVER NEXT FEW DAYS. WATER VAPOR SATELLITE SUGGESTS ALREADY SOME DRIER AIR SPREADING INTO EASTERN PART OF RIDGE ACROSS RIO GRANDE AND LATEST NAM AND GFS ALSO SUGGEST GRADUALLY THINNER MOISTURE. BUT APPEARS SOME DEGREE OF A HIGH LEVEL POTENTIAL VORTICITY SHEAR ZONE WILL CONTINUE COMING UP FROM EXTREME NORTHERN MEXICO ACROSS NEW MEXICO TOWARDS NORTHWEST TEXAS...AT LEAST INTO SUNDAY AND POSSIBLY MONDAY. THE NEXT PACIFIC WAVE EXPECTED TO HAVE SIGNIFICANT IMPACT CURRENTLY WELL OFF WEST COAST AND OUTSIDE NAM DOMAIN. GFS APPEARS WELL INITIALIZED...ON THE OTHER HAND...AND THE AMOUNT OF AMPLIFICATION IS NOT HARD TO BELIEVE GIVEN RECENT TRENDS AND WAVE-LENGTH CONSIDERATIONS. GFS THUS IS PREFERRED MOVING THIS SYSTEM OUT ACROSS THE WEST WITH A BIT MORE CYCLONIC FLOW ALOFT EVEN ACROSS SOUTHERN ROCKIES LATE IN THE WEEKEND. FOR NOW WE HAVE ADDED A LOW CHANCE OF THUNDERSTORMS FOR EARLY SUNDAY...BUT WILL ONLY ACKNOWLEDGE THAT HEIGHTS FOR SUNDAY NIGHT AND EARLY MONDAY MAY ALSO NOT BE ENOUGH TO WARD OFF POTENTIAL FOR STORMS THEN AS WELL. SURFACE BOUNDARY THAT MODELS HAVE HAD CONSIDERABLE DIFFICULTY WITH RECENTLY IS EXPECTED TO WEAKEN AND LIFT NORTH LATER IN THE WEEKEND AS HEIGHTS FALL OVER NORTHERN AND CENTRAL PLAINS. BOUNDARY THUS WOULD BECOME LESS OF A FACTOR FOR PRODUCING A NECESSARY LOW LEVEL FOCUS FOR THIS AREA BUT CERTAINLY WILL BE WATCHED CAREFULLY IN CASE IT LINGERS. SO...FOR THE FOURTH WE WILL RETAIN DRY AND WARM CONDITIONS. OBJECTIVE GUIDANCE FOR BOTH SUNDAY AND MONDAY APPEARS A BIT ON THE HOT SIDE AND WE WILL UNDERCUT SLIGHTLY STAYING CLOSE TO OUR PREVIOUS GRIDS...YET ACKNOWLEDGING AGAIN THAT STRONGER LOW LEVEL SOUTHWEST COMPONENT COULD VERY WELL BRING TEMPERATURES UP THAT HIGH. RIDGE EXPECTED TO AMPLIFY A BIT MORE OUT OF MEXICO BY MID WEEK BRINGING A PERIOD OF STRONGER NORTHERLY FLOW WHICH MAY BRING THE BOUNDARY CLOSE TO OUR EASTERN ZONES AGAIN THURSDAY-ISH OR SO. TOO FAR OUT AND UNCERTAIN IF WILL HAVE CONVECTIVE IMPACT ANYWAY. A BIT OF A STRONGER AND MORE MONSOONAL LOOKING MOISTURE FLOW SHOULD THEN ENSUE UP THROUGH WESTERN PART OF RIDGE LATE NEXT WEEK INTO THE WEEKEND...LIKELY LEAVING HIGH PLAINS JUST TO THE RIGHT OF SHARP AXIS DRY AND WARM. FEW OVERALL CHANGES TO PREVIOUS FORECAST. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 93 68 94 65 / 30 50 10 20 TULIA 91 67 93 67 / 30 50 10 20 PLAINVIEW 91 67 93 69 / 30 40 10 20 LEVELLAND 95 68 95 68 / 20 40 10 20 LUBBOCK 96 69 96 69 / 20 30 10 20 BROWNFIELD 97 70 98 69 / 20 30 10 20 CHILDRESS 94 70 94 72 / 30 50 20 20 SPUR 97 71 95 69 / 20 40 20 20 ASPERMONT 97 73 95 73 / 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/05
In the hours before
Special weather statement, Jul 1, 5:43 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT FRI JUL 1 2005 TXZ021-022-027-028-033-034-039-040-020600- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 543 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 574 EFFECTIVE UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY...AND YOAKUM. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA...DIMMITT...MULESHOE...LITTLEFIELD...MORTON...LEVELLAND... PLAINS...AND BROWNFIELD. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOX
Special weather statement, Jul 1, 7:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 724 PM CDT FRI JUL 1 2005 TXZ021-022-027-028-033-034-039-040-020600- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 724 PM CDT FRI JUL 1 2005 THUNDERSTORM WATCH NUMBER 574 REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY...AND YOAKUM. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA...DIMMITT...MULESHOE...LITTLEFIELD...MORTON...LEVELLAND... PLAINS...AND BROWNFIELD. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TXZ023>026-029>032-035>038-041>044-020600- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-KENT- KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-SWISHER- 724 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 577 EFFECTIVE UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... SILVERTON...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA... HALE...HALL...KENT...KING...LUBBOCK...LYNN...MOTLEY...STONEWALL... AND SWISHER. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON...CHILDRESS...PADUCAH...CROSBYTON...DICKENS...FLOYDADA... POST...PLAINVIEW...MEMPHIS...JAYTON...LUBBOCK...TAHOKA...MATADOR... ASPERMONT...AND TULIA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOX
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 36 min |
| Jul 1, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 53 min |
| Jul 1, 9:20 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 55 min |
| Jul 1, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Jul 1, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | King | 63 min |
| Jul 1, 10:36 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 54 min |
| Jul 1, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.